Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 79, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 2, 2020, 8:17 PM CDT for 4 counties in Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2020, 8:17 PM CDT (01:17 UTC)
- Expired
- Aug 2, 2020, 8:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:00 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 2, 6:00 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 600 PM CDT Sun Aug 2 2020 .DISCUSSION... Updated for 00Z Aviation Discussion. && .AVIATION... VFR conditions are expected through the TAF period. Some isolated showers and thunderstorms are expected through this evening, but these should diminish as we lose the daytime heating. Ceilings and visibilities could become MVFR/IFR in and around any showers or thunderstorms, but have not included a mention of these as confidence is low. With light winds, low level moisture will be sufficient by the early morning hours that shallow patchy fog is possible for ALI and VCT, so have included some MVFR conditions for those sites. VFR conditions are expected to return by mid-morning Monday. && .PREV DISCUSSION... /Issued 337 PM CDT Sun Aug 2 2020/ SHORT TERM (Tonight through Monday Night)... High-res models are still progging isolated convection to develop across portions of the Coastal Plains and Victoria Crossroads later this afternoon. At the moment the activity has remained over EWX and BRO area, but a few of the storms could track into our CWA over the next few hours. Any convective activity that does develops should be short-lived and dissipate quickly after sunset with the loss of daytime heating. Mostly dry conditions are then in store for South Texas tonight through Monday night as an upper level long wave trough continues to exit the region to the east while high pressure builds in from behind. Subsidence from the high and drier air aloft will aid in limiting rain chances through the period, but cannot rule out a stray shower/storm from developing along the sea breeze again on Monday. The combination of residual surface moisture, drier mid levels and light winds overnight may lead to the formation of patchy fog across portions of the Coastal Plains and Victoria Crossroads. The fog should lift by mid Monday morning, but may be possible again Monday night under similar conditions. Near normal temperatures will continue tonight through Monday night, with lows ranging from the mid 70s to the lower 80s, and highs on Monday in the 90s to near 100. Heat indices may once again reach 105-109 briefly Monday afternoon. LONG TERM (Tuesday through Sunday Night)... Mid/Upper level ridge will begin to build from west to east over the region on Tuesday becoming more amplified over the Southern Plains by the end of the week. Subsidence and lower PWATs will limit rain chances until Friday when a slight increase in moisture (2" PWATs) is expected to produce a few sea breeze showers which will persist through the weekend. NBM temperature guidance still looks too cool and thus bumped values up 3+ degrees. Expect summer like heat to return this week with heat indices reaching 105 to 109 for much of the forecast area. A few locations across the Coastal Plains could flirt with Heat Advisory conditions (110+). MARINE... Isolated showers remain possible this evening and again Monday morning. Drier conditions will resume Tuesday as upper ridging expands over the waters. Weak to moderate onshore flow will prevail through the week in between low pressure across West Texas and a high pressure center in the northern Gulf of Mexico. Rain chances return by Friday and continue through the weekend as the upper ridge moves north of the Gulf waters. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 74 96 75 94 76 / 30 10 0 0 0 Victoria 74 97 75 97 75 / 20 10 0 0 0 Laredo 77 101 76 102 76 / 0 0 0 0 0 Alice 74 99 73 99 74 / 10 10 0 0 0 Rockport 79 92 79 90 81 / 30 10 0 0 0 Cotulla 75 102 75 103 75 / 0 0 0 0 0 Kingsville 74 97 73 97 74 / 0 10 0 0 0 Navy Corpus 78 90 78 88 79 / 0 10 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && LS/77...AVIATION
Hazardous weather outlook, Aug 2, 4:23 AM CDT, 15 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 423 AM CDT Sun Aug 2 2020 TXZ229>234-239>247-342>347-442-443-447-030930- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 423 AM CDT Sun Aug 2 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Afternoon heat index values between 105 and 109 are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Afternoon heat indices of 105 to 109 are possible through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-030930- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 423 AM CDT Sun Aug 2 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE/MCZ
In the hours before
Special weather statement, Aug 2, 6:39 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
639 PM CDT Sun Aug 2 2020
TXZ229>233-240-241-243-244-246-030030-
Live Oak-Jim Wells-Inland Nueces-Inland San Patricio-McMullen-Inland
Refugio-Bee-Duval-La Salle-Goliad-
639 PM CDT Sun Aug 2 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DUVAL...
NORTHWESTERN NUECES...EASTERN LA SALLE...NORTHWESTERN SAN PATRICIO...
MCMULLEN...SOUTH CENTRAL GOLIAD...NORTHERN JIM WELLS...LIVE OAK...
WEST CENTRAL REFUGIO AND BEE COUNTIES...
At 639 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Blanconia to Mount Lucas to 11 miles
northwest of Loma Alta. Movement was south at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Beeville, Sinton, Mathis, George West, Three Rivers, Tilden,
Skidmore, Orange Grove, St. Paul, Lake City, San Patricio, Midway,
River Creek Acres, Tynan, Sandia, Calliham, West Sinton, Tecalote,
Annarose and Argenta.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2858 9739 2805 9745 2787 9805 2792 9880
2806 9880 2806 9881 2828 9881 2850 9866
2845 9788
TIME...MOT...LOC 2339Z 014DEG 15KT 2842 9741 2820 9797 2824 9865
LSSpecial weather statement, Aug 2, 7:38 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
738 PM CDT Sun Aug 2 2020
TXZ233-234-246-247-347-030130-
Coastal Calhoun-Inland Calhoun-Victoria-Inland Refugio-Goliad-
738 PM CDT Sun Aug 2 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CALHOUN...
VICTORIA...EASTERN GOLIAD AND NORTHEASTERN REFUGIO COUNTIES...
At 738 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ander to near Guadalupe to 8 miles
east of Wood Hi. Movement was south at 30 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Victoria, Goliad, McFaddin, Guadalupe, Fannin, Victoria Colony Creek
Country Club, Weser, Nursery, Long Mott, Victoria Riverside Park,
Victoria College, Victoria Mall, Saxet Lakes, Green Lake, Inez,
Telferner, Tivoli, Downtown Victoria, Schroeder and Dacosta.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2892 9679 2889 9673 2885 9670 2882 9672
2879 9669 2877 9670 2876 9667 2871 9665
2870 9667 2866 9663 2844 9668 2844 9682
2845 9682 2843 9702 2856 9752 2892 9741
2887 9730 2899 9714 2897 9710 2899 9682
TIME...MOT...LOC 0038Z 010DEG 26KT 2885 9730 2876 9696 2876 9670
LSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:38 PM CDT | Special Weather Statement | CRP | Goliad, Victoria | 52 min |
| Aug 2, 7:49 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 26 min |
| Aug 2, 8:15 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 30 min |
| Aug 2, 8:47 PM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 43 min |
| Aug 2, 8:50 PM CDT | Special Weather Statement | CRP | Goliad | 25 min |
| Aug 2, 9:13 PM CDT | Special Weather Statement | CRP | Goliad | 32 min |
| Aug 2, 9:26 PM CDT | Special Weather Statement | CRP | Duval | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.